Alert archive / Kentucky / Tornado Warnings in 2009
Tornado Warning 33, NWS Jackson, KY
NWS Jackson, KY issued this tornado warning at Jun 16, 2009, 5:42 PM EDT for 4 counties in Kentucky. It was in force for 33 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2009, 5:42 PM EDT (21:42 UTC)
- Expired
- Jun 16, 2009, 6:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
Counties Clay County, KY, Knox County, KY, Laurel County, KY, Whitley County, KY
The radar
The Jackson,KY radar (KJKL), 80 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 5:44 PM EDT | FUNNEL CLOUD | 1 S Sublimity City, KY | SIGHTED AT OLD WHITLEY ROAD. |
| Jun 16, 5:44 PM EDT | TSTM WND DMG | Tuttle, KY | TREES DOWN. WIND GUST ESTIMATED AT 70 MPH. |
| Jun 16, 5:45 PM EDT | TORNADO | Levi Jackson S.P., KY | POSSIBLE TORNADO TOUCHDOWN. |
| Jun 16, 5:55 PM EDT | FUNNEL CLOUD | 10 E London, KY | PUBLIC SPOTTED A FUNNEL CLOUD AT MILE MARKER 10 ON THE HAL ROGERS PARKWAY...HEADING TOWARD MANCHESTER. |
| Jun 16, 6:07 PM EDT | TSTM WND DMG | 4 Ssw Manchester, KY | TREES DOWN ON CRAWFISH ROAD IN HORSE CREEK AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 2:42 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 228 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KJKL 162142
TORJKL
KYC051-121-125-235-162215-
/O.NEW.KJKL.TO.W.0033.090616T2142Z-090616T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
542 PM EDT TUE JUN 16 2009
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTH CENTRAL WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
CLAY COUNTY IN SOUTHEAST KENTUCKY...
NORTHERN KNOX COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 615 PM EDT
* AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SILER...OR
11 MILES NORTHWEST OF BARBOURVILLE...MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
CORBIN...
LONDON...
MANCHESTER...
NORTH CORBIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR EASTERN KENTUCKY.
TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3715 8404 3725 8379 3708 8357 3688 8367
3689 8415 3707 8425
TIME...MOT...LOC 2143Z 259DEG 35KT 3697 8402
$$
SCHOETTMER2 follow-up statements
000
WWUS53 KJKL 162206
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
606 PM EDT TUE JUN 16 2009
KYC125-235-162216-
/O.CAN.KJKL.TO.W.0033.000000T0000Z-090616T2215Z/
LAUREL KY-WHITLEY KY-
606 PM EDT TUE JUN 16 2009
...THE TORNADO WARNING FOR NORTH CENTRAL WHITLEY AND SOUTHERN LAUREL
COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR EASTERN KENTUCKY.
TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3722 8386 3725 8379 3708 8357 3688 8367
3688 8386
TIME...MOT...LOC 2206Z 259DEG 35KT 3701 8375
$$
KYC051-121-162215-
/O.CON.KJKL.TO.W.0033.000000T0000Z-090616T2215Z/
CLAY KY-KNOX KY-
606 PM EDT TUE JUN 16 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
NORTHEASTERN KNOX AND CLAY COUNTIES...
AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR OGLE...OR 10 MILES
SOUTH OF MANCHESTER...MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLUEHOLE...HORSE CREEK JUNCTION...BRIGHTSHADE...LIPPS...PLANK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR EASTERN KENTUCKY.
TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3722 8386 3725 8379 3708 8357 3688 8367
3688 8386
TIME...MOT...LOC 2206Z 259DEG 35KT 3701 8375
$$000
WWUS53 KJKL 162211
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
611 PM EDT TUE JUN 16 2009
KYC051-121-162221-
/O.EXP.KJKL.TO.W.0033.000000T0000Z-090616T2215Z/
CLAY KY-KNOX KY-
611 PM EDT TUE JUN 16 2009
...THE TORNADO WARNING FOR NORTHEASTERN KNOX AND CLAY COUNTIES WILL
EXPIRE AT 615 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR EASTERN KENTUCKY.
TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3722 8386 3725 8379 3708 8357 3688 8367
3688 8386
TIME...MOT...LOC 2211Z 259DEG 35KT 3702 8370
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Jun 16, 3:02 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 16, 3:02 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 302 PM EDT TUE JUN 16 2009 .SHORT TERM.../TONIGHT THROUGH THURSDAY NIGHT/...UPDATED AN ACTIVE PERIOD IS IN STORE. UNFORTUNATELY...THE MODELS STILL ARE NOT HANDLING CONVECTION VERY WELL...AND CONVECTION WILL BE OUR PRIMARY ISSUE. THE FIRST CONCERN IS THE MCS WITH HIGH WINDS MARCHING THROUGH WESTERN KY ON ITS WAY EAST. IT IS SHOWING SOME INCLINATION TO DEVELOP FURTHER SOUTH...BUT NOT NORTHWARD. WILL EXPECT THIS GENERAL TREND TO CONTINUE...WITH THE MOST UNSTABLE AIR IN OUR AREA BEING IN OUR SW COUNTIES. EXTRAPOLATING THE MOVEMENT IT SHOULD ENTER OUR SW COUNTIES AROUND 5 PM AND MOVE EAST ACROSS THE FORECAST AREA OVER ABOUT A 3 HOUR WINDOW. PRECIP MAY LINGER FOR A WHILE BEHIND THE INITIAL LINE...BUT WILL EXPECT A RELATIVE LULL FOR A WHILE LATER IN THE EVENING. THE POTENTIAL FOR PRECIP WILL INCREASE AGAIN OVERNIGHT AS LOW LEVEL CONVERGENT FLOW STRENGTHENS IN OUR ZONE OF WARM AIR ADVECTION. THIS WILL BE DUE TO A SURFACE LOW MOVING THROUGH THE MIDWEST. CONSIDERING THE PRECIP THREAT AS A WHOLE...LIKELY POPS APPEAR IN ORDER FOR THE FIRST 12 HOUR PERIOD. HOWEVER...CATEGORICAL POPS MAY BE NEEDED IN A PRE 1ST PERIOD FOR THE SQUALL LINE. ON WEDNESDAY...THE SAME GENERAL SCENARIO CONTINUES...WITH CONVERGENT LOW LEVEL FLOW AND WARM AIR ADVECTION. HOWEVER...THE DEEP MOISTURE WANES AS THE AIR ALOFT WARMS SLIGHTLY AND DRIES CONSIDERABLY. THIS SHOULD BRING AN OVERALL DECREASE IN PRECIP COVERAGE AS THE DAY GOES BY. BY WEDNESDAY NIGHT THE COVERAGE SHOULD BE MINIMAL AND WILL GO WITH JUST A SLIGHT CHANCE IN THE NE. MODELS DISAGREE ON THURSDAY...WITH THE WRF INDICATING CONVECTION DEVELOPING AS WEAK WAVES MOVE OVER ALOFT. MEANWHILE...THE GFS SHOWS WARMING MID LEVEL TEMPS AND KEEPS US MORE CAPPED. WILL COMPROMISE ON POPS BETWEEN MAV AND MET AND USE CHANCE VALUES OF 30-40 PERCENT. ON THURSDAY NIGHT WE WILL MOVE FURTHER INTO THE WARM SECTOR AS THE WARM FRONT CONTINUES TO MOVE NORTHEAST. WITH LOSS OF HEATING AS WELL...POPS WILL DROP FURTHER...TO 20-30 PERCENT. .LONG TERM.../FRIDAY THROUGH TUESDAY/ CHANGES MADE TO THE EXTENDED INCLUDE THE FOLLOWING...DUE TO UNCERTAINTY AMONGST THE VARIOUS MODELS AND MOS DATA REGARDING TIMING OF PRECIPITATION ONSET ON FRIDAY...DECIDED TO GO WITH THE MORE RELIABLE ECMWF MODEL SOLUTION. FRIDAY NIGHT AND SATURDAY APPEAR TO BE THE BEST TIMES FOR SHOWERS AND STORMS OVER THE WEEKEND. THE QUESTIONS WILL BE WHAT WILL BE THE ORIENTATION OF THE FRONTAL BOUNDARY THAT TRIGGERS CONVECTION...THE TIMING OF THE BOUNDARY...AND THE TIMING AND AMOUNT OF MIDDLE AND UPPER LEVEL JET ENERGY AND LOW LEVEL MOISTURE THAT WILL BE AVAILABLE FOR CONVECTIVE INITIATION AND STORM MAINTENANCE. THE GFS AND ECMWF BOTH SHOWED PRETTY JET DYNAMICS FOR FRIDAY INTO SATURDAY MORNING. THE TIMING IN TODAYS MODELS WAS A BIT FASTER THAN PREVIOUS RUNS SO ADJUSTED POP...SKY...AND WEATHER GRIDS TO REFLECT THIS. ALSO MODIFIED QPF GRIDS A BIT FOR THE SAME REASON. ONCE PRECIPITATION ENDS ON SATURDAY THE MODELS ALL AGREE THAT SUNDAY...MONDAY...AND TUESDAY WILL ALL BE DRY WITH LIGHT WINDS AND WARM MUGGY TEMPERATURES. THE TEMPERATURE FORECAST WAS ADJUSTED SLIGHTLY TOWARD THE LATEST HPC AND MEXMOS VALUES...BUT NOT TO THE EXTREMELY WARM READINGS THE MEXMOS WAS DEPICTING FOR FRIDAY. LOOKS LIKE QUITE A FEW LOCATIONS WILL BE IN THE UPPER 80S AND LOWER 90S ON FRIDAY WITH TEMPERATURES IN THE MID TO UPPER 80S SATURDAY THROUGH TUESDAY. && .AVIATION.../18Z TO 18Z/ ISOLATED SHOWERS WERE DEVELOPING SHORTLY BEFORE THE START OF THE TAF PERIOD. THEY WILL INCREASE SOMEWHAT IN COVERAGE THIS AFTERNOON...BUT PROBABLY NOT ENOUGH TO WARRANT INCLUSION IN TAFS INITIALLY. AN ORGANIZED LINE OF SEVERE THUNDERSTORMS WAS ENTERING THE WESTERN PORTION OF THE STATE AND MOVING EASTWARD AT THE SAME TIME. IF IT MAINTAINS ITS MOTION AND INTEGRITY...IT WILL ARRIVE AROUND 21Z AND PASS THROUGH EARLY THIS EVENING. THE AREA MOST LIKELY TO BE AFFECTED BY THESE STORMS AND THE AREA WITH THE GREATEST RISK OF HIGH WINDS IS IN OUR SW COUNTIES IN THE VICINITY OF KSME AND KLOZ. WIND GUSTS OF 60 TO 70 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN WILL BE LIKELY WITH THIS LINE OF STORMS AS IT PASSES THROUGH SME AND LOZ BETWEEN 21 AND 22Z. ONCE THIS PASSES...THERE WILL STILL BE A POTENTIAL FOR SHOWERS AND STORMS AT TIMES THROUGH THE NIGHT. THE THREAT WILL INCREASE AGAIN WITH TIME...WITH THE MOST LIKELY TIME FOR ANOTHER ROUND OF SHOWERS AND STORMS BEGINNING AROUND DAWN AND LASTING INTO THE MORNING ON WEDNESDAY. ANY THUNDERSTORM COULD BRING IFR OR WORSE CONDITIONS. OUTSIDE OF STORMS...MAINLY VFR CONDITIONS ARE FORECAST. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...HAL LONG TERM...AR AVIATION...HAL
Hazardous weather outlook, Jun 16, 4:16 AM EDT, 13 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 416 AM EDT TUE JUN 16 2009 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-171115- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 416 AM EDT TUE JUN 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE THIS AFTERNOON AND EVENING WITH DAMAGING WINDS BEING THE MAIN THREAT. IN ADDITION...A SATURATED GROUND COMBINED WITH THE POTENTIAL OF HEAVY RAINFALL IN THE STRONGEST THUNDERSTORMS COULD LEAD TO SOME LOCALIZED FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE FOR MOST LOCATIONS...MAINLY IN THE AFTERNOON AND EVENING HOURS FROM WEDNESDAY THROUGH SUNDAY. AN ALREADY WET GROUND FROM RECENT RAINFALL...COMBINED WITH THE POTENTIAL FOR SEVERAL ROUNDS OF RAIN THIS WEEK COULD PRODUCE SOME LOCALIZED FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RAY
In the hours before
Local storm report, Jun 16, 3:27 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
327 PM EDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM FLASH FLOOD 2 SE MCANDREWS 37.55N 82.24W
06/16/2009 PIKE KY EMERGENCY MNGR
AT AROUND 1 AM...TWO INCHES OF PRECIPITATION FELL IN A
SHORT TIME IN THE BALL FORK AND BALL BRANCH AREA. THE
EMERGENCY MANAGER ESTIMATES THE FLOWING WATER WAS ABOUT
18 INCHES DEEP. THIS CAUSED EXTENSIVE DAMAGE TO ROADWAYS
AND CULVERTS.
&&
JJLocal storm report, Jun 16, 5:11 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
511 PM EDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM FUNNEL CLOUD 10 E SOMERSET 37.08N 84.43W
06/16/2009 PULASKI KY BROADCAST MEDIA
&&
JCARICOLocal storm report, Jun 16, 5:12 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
512 PM EDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM FUNNEL CLOUD BURNSIDE 36.99N 84.60W
06/16/2009 PULASKI KY PUBLIC
A MEMBER OF THE PUBLIC REPORTED SEEING A FUNNEL CLOUD IN
BURNSIDE.
&&
ARICHEYLocal storm report, Jun 16, 5:17 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
517 PM EDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM TSTM WND DMG MONTICELLO 36.84N 84.85W
06/16/2009 WAYNE KY LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN MONTICELLO. ALSO...TREES
DOWN ACROSS COUNTY.
&&
JCARICOSpecial weather statement, Jun 16, 5:32 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 532 PM EDT TUE JUN 16 2009 KYZ058-059-068-069-079-080-111-114-162230- POWELL-ESTILL-ROCKCASTLE-PULASKI-LAUREL-LEE-JACKSON-OWSLEY- 532 PM EDT TUE JUN 16 2009 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT SOUTHWESTERN POWELL AND ESTILL AND WESTERN LEE AND JACKSON AND WESTERN OWSLEY AND ROCKCASTLE AND NORTH CENTRAL PULASKI AND NORTH CENTRAL LAUREL COUNTIES THROUGH 630 PM EDT TUESDAY EVENING... AT 530 PM EDT...SHOWERS AND A LINE OF STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 32 MILES NORTHWEST OF BOONE TO 13 MILES NORTHWEST OF GUM SULPHUR TO EUBANK...MOVING EAST AT 25 MPH. THE STORMS WILL BE NEAR INDIAN LAKES PARK AROUND 555 PM EDT... WILLAILLA AROUND 600 PM EDT...LEVEL GREEN AROUND 605 PM EDT...WABP AROUND 610 PM EDT...RENFRO VALLEY AROUND 615 PM EDT... RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING FOR EASTERN KENTUCKY. RICHEY
Local storm report, Jun 16, 5:37 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
537 PM EDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 5 S NANCY 37.00N 84.75W
06/16/2009 PULASKI KY LAW ENFORCEMENT
TREES DOWN.
0512 PM TSTM WND DMG 1 S RUTH 37.06N 84.52W
06/16/2009 PULASKI KY LAW ENFORCEMENT
TREES DOWN.
&&
JCARICOThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:10 PM EDT | Areal Flood Advisory | JKL | Bath | 65 min |
| Jun 15, 11:16 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Rowan | 52 min |
| Jun 16, 4:26 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Rockcastle, Wayne, Whitley | 49 min |
| Jun 16, 4:48 PM EDT | Tornado Warning | JKL | McCreary, Pulaski, Wayne | 27 min |
| Jun 16, 5:02 PM EDT | Tornado Warning | JKL | Pulaski, Rockcastle | 28 min |
| Jun 16, 5:08 PM EDT | Tornado Warning | JKL | Knox, Laurel, McCreary, Pulaski, Rockcastle, Wayne and 1 more | 37 min |
| Jun 16, 5:13 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, McCreary, Pulaski, Rockcastle, Wayne and 1 more | 47 min |
| Jun 16, 5:29 PM EDT | Tornado Warning | JKL | Bell, Clay, Knox, Laurel, McCreary, Whitley | 31 min |
| Jun 16, 5:36 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Jackson, Knox, Laurel, Leslie and 1 more | 39 min |
| Jun 16, 5:46 PM EDT | Areal Flood Advisory | JKL | Pulaski, Rockcastle, Wayne | 83 min |
| Jun 16, 5:55 PM EDT | Tornado Warning | JKL | Clay, Jackson, Laurel, Owsley, Rockcastle | 35 min |
| Jun 16, 6:04 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Leslie, Letcher, Owsley and 1 more | 41 min |
| Jun 16, 6:37 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Knott, Leslie, Letcher, Perry | 38 min |
| Jun 16, 6:42 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Letcher | 32 min |
| Jun 16, 7:13 PM EDT | Tornado Warning | JKL | Breathitt, Estill, Lee, Menifee, Powell, Wolfe | 32 min |
Nearby
Tornado Warnings in Kentucky, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.